MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the balloon was occluded.The hyperform47 was selected for ic-4mm bac case.It was confirmed that t here was no damage to the outer box, so it was opened.The preparation and air removal were performed as per the package insert, but during the test inflation, the balloon did not expand normally.The supplied x-pedion was used as per the package insert.As per the package insert, it was shielded within 10 cm of x-pedion tip part.However, when the balloon was closely looked, it was confirmed that the contrast agent leaked from the balloon.After that, a new non-medtronic balloon/transform product was opened and the procedure was performed successfully.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
New information was received.The cause of the contrast leak was not determined.There was extensive guidewire manipulation.The detachable injection port was used.The physician did test the balloon prior to use.The guidewire tip advanced out of the catheter tip less than 8 cm during the inflation.The balloon leak was at the tip.The contrast ratio was 50/50.The physician did not shape the guidewire tip.The balloon get inflated and deflated one time.The injection rate was slow.It is unknown what type of syringe was used during inflation/deflation of the balloon.Blood did not enter the catheter lumen.There were no kinks on the catheter during use.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15877120
Report Number2029214-2022-02010
Device Sequence Number14076715
Product Code MJN
UDI-Device Identifier00836462004184
UDI-Public00836462004184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB207858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/14/2022
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown